Your question: Can antidepressants cause restless leg syndrome?

Evidence from case reports and cross-sectional studies suggests that antidepressants may induce or worsen restless legs syndrome and increase periodic limb movements.

What medications aggravate restless leg syndrome?

certain medications that may aggravate RLS symptoms, such as antinausea drugs (e.g. prochlorperazine or metoclopramide), antipsychotic drugs (e.g., haloperidol or phenothiazine derivatives), antidepressants that increase serotonin (e.g., fluoxetine or sertraline), and some cold and allergy medications that contain …

Why do SSRIs cause restless leg syndrome?

Most antidepressant medications work by increasing availability of certain brain chemicals called neurotransmitters –particularly serotonin. Unfortunately, increasing serotonin worsens symptoms of RLS.

Can SSRI cause RLS?

Certain antidepressant drugs, including the selective serotonin reuptake inhibitors (SSRIs) and serotonin-norepinephrine reuptake inhibitors (SNRIs), may induce or exacerbate RLS.

Does drinking water help restless legs?

Changes to diet may also help with reducing symptoms of restless legs syndrome: Avoid stimulants, like caffeine, nicotine and alcohol, particularly before bed. Drink plenty of water to prevent dehydration.

How do you sleep with restless legs?

8 Nighttime and Sleep Tips to Ease Restless Legs Syndrome

  1. Regular, moderate exercise may help you sleep better. …
  2. Warm up to bedtime. …
  3. Take it easy! …
  4. Sleep a little better tonight by avoiding nicotine and caffeine close to bedtime.
  5. You’ll sleep better, and feel better, if you maintain a regular sleep schedule.
IT IS INTERESTING:  Are sleeping pills a controlled substance?

Is there any new treatment for RLS?

The FDA has approved gabapentin enacarbil for use in RLS, preferring it over standard gabapentin because it has fewer side effects. Another similar drug, pregabalin17, also shows promising results for RLS symptoms and sleep quality, and carries a low risk of side effects.

What antidepressants cause restless legs?

Among the various antidepressants, mirtazapine may be associated with higher rates of restless legs syndrome and periodic limb movements. One small study of normal volunteers suggested that venlafaxine may be associated with an increase in restless legs syndrome symptoms and periodic limb movements.

Is restless legs a side effect of Zoloft?

For instance, drug-induced RLS may stem from the use of certain medications. Mirtazapine has an approximate 30% chance of inducing RLS symptoms; by comparison, paroxetine, sertraline, and other psychiatric medications only have an approximate 5% chance of causing RLS symptoms.

Can Lexapro worsen restless leg syndrome?

In several studies, the use of citalopram, escitalopram, fluoxetine, paroxetine, sertraline, bupropion, venlafaxine, duloxetine, and mirtazapine was reported to increase the risk of RLS [10. Restless legs syndrome as side effect of second generation antidepressants.

Psychoactive drugs and substances